Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 85, NWS Quad Cities, IA

July 10, 2007Henry County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 10, 2007, 5:07 PM CDT for Henry County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 5:07 PM CDT (22:07 UTC)
Expired
Jul 10, 2007, 5:38 PM CDT
In force
31 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Henry County, IL

The radar

The Quad Cities radar (KDVN), 37 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 102207
SVRDVN
ILC073-102300-
/O.NEW.KDVN.SV.W.0085.070710T2207Z-070710T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 600 PM CDT.

* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR WARNER...OR ABOUT 8 MILES SOUTHEAST OF EAST
  MOLINE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF ANDOVER AROUND 510 PM CDT...
  7 MILES NORTH OF CAMBRIDGE AROUND 520 PM CDT...
  GENESEO AROUND 525 PM CDT...
  ATKINSON AROUND 540 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 8 AND
28.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 11 AND
25.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4146 9039 4127 9043 4125 9001 4156 9000

$$

ERVIN
2 follow-up statements
000 
WWUS53 KDVN 102224
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT TUE JUL 10 2007

ILC073-102300-
/O.CON.KDVN.SV.W.0085.000000T0000Z-070710T2300Z/
HENRY IL-
525 PM CDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HENRY COUNTY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR LYNN
CENTER...OR ABOUT 8 MILES WEST OF CAMBRIDGE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMBRIDGE AROUND 535 PM CDT...
  ULAH AROUND 540 PM CDT...
  GERMAN CORNER AROUND 545 PM CDT...
  9 MILES SOUTH OF ATKINSON AROUND 550 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 26 AND
30.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 19 AND
28.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4137 9040 4122 9044 4121 9004 4142 8997

$$
000 
WWUS53 KDVN 102238
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CDT TUE JUL 10 2007

ILC073-102247-
/O.CAN.KDVN.SV.W.0085.000000T0000Z-070710T2300Z/
HENRY IL-
537 PM CDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 45 MPH WINDS AND 
BRIEF HEAVY RAINFALL.

LAT...LON 4137 9040 4122 9044 4121 9004 4142 8997

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 10, 2:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT TUE JUL 10 2007

.SYNOPSIS...
NORTHWEST FLOW ALOFT WILL BRING COOLER AND LESS HUMID CONDITIONS TO
THE REGION FOR THE REMAINDER OF THE WEEK. A SECONDARY FRONT MOVING
THROUGH ON THURSDAY MAY RESULT IN SOME SCATTERED SHOWERS.

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
CONVECTION FIRING ALONG THE PRE-FRONTAL TROF WHICH IS CURRENTLY
ALONG AND EAST OF THE MISSISSIPPI. SO FAR...SHRA/TSRA HAVE BEEN
CREATING BRIEF DOWNPOURS AND POSSIBLY SOME GUSTY WINDS. MAIN COLD
FRONT HAS MAINLY SOME ENHANCED CU WITH A FEW SHRA ALONG IT.
EXTRAPOLATION OF COLD FRONT PLACES IT ROUGHLY ALONG A FEP...MPZ...TO
NEAR IRK LINE BY 2130Z AND NEARLY CLEAR OF THE CWFA BY 00Z.

SO...WILL GO WITH A BRIEF PERIOD OF EVENING PRECIP OVER THE FAR EAST
AND SOUTH WITH ISOLATED TO SCATTERED WORDING. DEW POINTS TO DROP ALL
THROUGH THE NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. MOIST
GROUND WILL PROBABLY HOLD UP MIN TEMPS TONIGHT IN SPITE OF DROPPING
DEW POINTS. SHOULD SEE PLENTY OF SUNSHINE ON WEDNESDAY WITH MAX
TEMPS IN THE 70S AND DEW POINTS IN THE 50S.     ...08...

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY NIGHT...
DECENT SHORT WAVE/REINFORCING COLD FRONT TO MOVE THROUGH DVN CWA ON
THURSDAY. GFS/NAM HAVE SPED UP THE MOVEMENT OF THIS SYSTEM A LITTLE
BIT COMPARED TO YESTERDAY. THIS MAKES SENSE WITH THE STRONG NW FLOW
ALOFT ESTABLISHED BY THEN. THIS BRINGS IN QPF THURSDAY MORNING INTO THE
AFTERNOON. GFS INDICATES LESS QPF THAN THE NAM WHICH SEEMS
REASONABLE DUE TO LACK OF INSTABILITY. WILL CONTINUE WITH MODERATE
POPS FOR THIS EVENT AND GO MORE WITH SHOWERS/ISOLATED TSTMS. ONCE
THIS MOVES THROUGH...QUIET/COMFORTABLE TEMPS AND HUMIDITY INTO THE
WEEKEND...GIVING WATERLOGGED AREAS A CHANCE TO DRY OUT.

MONDAY THROUGH NEXT TUESDAY...
DISCREPANCY BETWEEN GFS AND ECMWF OF WHEN TO BRING BACK THE
HEAT/HUMIDITY AND ASSOCIATED THREAT OF CONVECTION. GFS QUICKER IN
RISING HEIGHTS/THICKNESSES AND POTENTIAL MAXIMUM TEMPS OF 90+.
HOWEVER...THE ECMWF KEEPS IN PLACE DEEP TROF IN THE EAST AND RIDGE
OUT WEST. WENT WITH PREVIOUS GRIDS GOING MORE WITH A COMPROMIZE FOR
NOW AND SLOWER RETURN TO HEAT INTO THE CWA THAN WHAT GFS/MEX TEMPS
INDICATE.

..HAASE..

&&

.AVIATION...
PRE-FRONTAL TROF IS CURRENTLY MOVING THROUGH MLI AND BRL TAF SITES
WITH THE MAIN COLD FRONT A FEW HOURS BEHIND. MAIN FRONT SHOULD BE
EAST OF ALL TAF SITES BY 00Z. CU BEHIND THE FRONT TO DISSIPATE WITH
SUNSET. DROPPING DEW POINTS ALL NIGHT SHOULD PRECLUDE MUCH IN THE
WAY OF FOG DEVELOPMENT. OVERALL...VFR VSBYS AND NO CIGS EXPECTED
ONCE FROPA OCCURS.            ...08...

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

HAASE/08
Hazardous weather outlook, Jul 10, 4:42 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 AM CDT TUE JUL 10 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
442 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE AREA. A STRONG COLD FRONT WILL PUSH THROUGH THE
AREA THIS EVENING. AHEAD OF THAT FRONT...THUNDERSTORMS MAY DEVELOP
BY EARLY AFTERNOON AS INSTABILITY BUILDS AND MOVE ACROSS THE
AREA. ADDITIONAL THUNDERSTORMS ARE EXPECTED AS THE COLD FRONT
MOVES THROUGH IN THE EVENING. THE PRIMARY THREAT FROM STORMS THIS
AFTERNOON AND EVENING WILL BE DAMAGING WINDS...WITH A SECONDARY
THREAT OF HAIL UP TO AROUND AN INCH IN DIAMETER. IN ADDITION...ANY
STORMS THAT MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY
MAY HAVE AN ELEVATED RISK OF FLASH FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON AS
ANOTHER FRONT PASSES OVER THE AREA. IT IS POSSIBLE THAT AN
ISOLATED STORM COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MAYES

In the hours before

Special weather statement, Jul 10, 12:48 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT TUE JUL 10 2007

IAZ054-065>068-ILZ001-002-007-009-015-016-101915-
JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-
CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-
INCLUDING THE CITIES OF...MAQUOKETA...TIPTON...CLINTON...
MUSCATINE...BETTENDORF...DAVENPORT...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE
1248 PM CDT TUE JUL 10 2007

...LINE OF STORMS DEVELOPING...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
INDICATING A LINE OF THUNDERSTORMS DEVELOPING FROM JUST NORTH OF
WASHINGTON...TO TIPTON AND TO JUST EAST OD DUBUQUE. THIS LINE OF
STORMS WILL MOVE EAST AND REACH A MUSCATINE...TO DEWITT...AND TO
WEST OF FREEPORT BY AROUND 125 PM. EXPECT WIND GUSTS UP TO 40
MPH...VERY HEAVY DOWNPOURS AT RATES OF OVER AN INCH AN HOUR...AND
SOME CLOUD TO GROUND LIGHTNING AS THESE STORMS PASS BY.

SOILS ARE ALREADY SATURATED IN CEDAR...CLINTON AND SCOTT COUNTIES
IN IOWA...AND CARROLL AND WHITESIDE COUNTIES IN NORTHWEST
ILLINOIS. THESE COUNTIES CAN EXPECT UP TO A HALF INCH OF NEW
RAINFALL THIS AFTERNOON FROM THESE PASSING STORMS...WHICH WILL
PRODUCE RUN-OFF AND PONDING OF WATER ON STREETS AND LOW LYING
AREAS. PEOPLE IN THESE AREAS ARE URGED TO BE AWARE OF ANY RISING
WATER SITUATIONS.

12
Local storm report, Jul 10, 12:52 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     6 WSW FORT MADISON      40.59N 91.46W
07/09/2007                   LEE                IA   TRAINED SPOTTER

            SEVERAL TREE BRANCHES DOWN.

&&

BILLN
Local storm report, Jul 10, 2:17 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      DEWITT                  41.82N 90.55W
07/09/2007                   CLINTON            IA   NWS EMPLOYEE

            WATER OVER 6 INCHES ON RESIDENTIAL ROADS AND WIDESPREAD
            LOW LYING AREAS.

&&

BILLN
Special weather statement, Jul 10, 2:21 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 PM CDT TUE JUL 10 2007

IAZ089-099-ILZ025-026-034-035-MOZ009-010-102045-
DES MOINES-LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...BURLINGTON...FORT MADISON...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
221 PM CDT TUE JUL 10 2007

...LINE OF STORMS MOVING ACROSS SOUTHEAST IOWA AND NORTHEAST MISSOURI...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING
A LINE OF STORMS OVER SOUTHEAST IOWA AND NORTHEAST MISSOURI...
GENERALLY FROM JUST NORTHWEST OF BURLINGTON...TO SOUTH OF MEMPHIS
MISSOURI. THIS LINE OF STORMS WAS MOVING EAST AT 25 MPH AND WILL
EXTEND FROM MONMOUTH ILLINOIS...TO KEOKUK IOWA BY AROUND 3 PM.

GUSTY WINDS UP TO 45 MPH...HEAVY RAINS AT RATES OF OVER AN INCH AN HOUR...
AND DANGEROUS LIGHTNING ARE LIKELY AS THIS LINE OF STORMS PASSES
BY. PONDING OF WATER ON STREETS AND LOW LYING AREAS IS LIKELY.

MOVE INDOORS AS THIS LINE OF STORMS APPROACHES.

12
Local storm report, Jul 10, 3:47 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND GST     MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/10/2007  M66 MPH          ROCK ISLAND        IL   ASOS

&&
Local storm report, Jul 10, 4:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     AUGUSTA                 40.23N 90.95W
07/10/2007                   HANCOCK            IL   TRAINED SPOTTER

            TWO LARGE TREES...5 FEET IN DIAMETER...BLOWN DOWN. OTHER
            TREE DAMAGE ALSO REPORTED.

&&

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.